Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 46, NWS Jacksonville, FL

October 9, 2008Charlton County, Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this tornado warning at Oct 9, 2008, 11:44 AM EDT for Charlton County, Clinch County, Ware County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2008, 11:44 AM EDT (15:44 UTC)
Expired
Oct 9, 2008, 12:15 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Charlton County, GA, Clinch County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 10:57 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 091544
TORJAX
GAC049-065-299-091615-
/O.NEW.KJAX.TO.W.0046.081009T1544Z-081009T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1144 AM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
  EASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  SOUTHERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1215 PM EDT

* AT 1144 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 6
  MILES WEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 31 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STEVEN FOSTER STATE PARK...HOMELAND AND FOLKSTON.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3100 8197 3081 8191 3082 8194 3077 8198
      3079 8202 3076 8201 3075 8205 3070 8245
      3087 8250
TIME...MOT...LOC 1544Z 258DEG 27KT 3080 8237

$$

SANDRIK
3 follow-up statements
000 
WWUS52 KJAX 091551
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EDT THU OCT 9 2008

GAC049-065-299-091615-
/O.CON.KJAX.TO.W.0046.000000T0000Z-081009T1615Z/
CHARLTON GA-CLINCH GA-WARE GA-
1150 AM EDT THU OCT 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR SOUTHERN
WARE...EASTERN CLINCH AND NORTHERN CHARLTON COUNTIES...

AT 1150 AM EDT...DOPPLER RADAR INDICATED A TORNADO LOCATED NEAR 
STEVEN FOSTER STATE PARK...MOVING EAST NEAR 30 MPH. AS THE PARENT 
THUNDERSTORM CROSSED THE FARGO HIGHWAY A TORNADO WAS REPORTED NORTH 
OF FARGO.

THE TORNADO WILL BE NEAR AND JUST WEST OF...
   HOMELAND AND FOLKSTON AT 1215 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3100 8197 3081 8191 3082 8194 3077 8198
      3079 8202 3076 8201 3075 8205 3070 8245
      3087 8250
TIME...MOT...LOC 1550Z 258DEG 27KT 3081 8232

$$

SANDRIK
000 
WWUS52 KJAX 091605
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU OCT 9 2008

GAC065-091615-
/O.CAN.KJAX.TO.W.0046.000000T0000Z-081009T1615Z/
CLINCH GA-
1205 PM EDT THU OCT 9 2008

...THE TORNADO WARNING FOR EASTERN CLINCH COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3081 8191 3082 8194 3078 8199 3079 8202
      3076 8201 3075 8205 3072 8230 3090 8236
      3100 8198
TIME...MOT...LOC 1605Z 258DEG 27KT 3083 8219

$$

GAC049-299-091615-
/O.CON.KJAX.TO.W.0046.000000T0000Z-081009T1615Z/
CHARLTON GA-WARE GA-
1205 PM EDT THU OCT 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHEASTERN WARE AND NORTHERN CHARLTON COUNTIES...

AT 1205 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
13 MILES WEST OF HOMELAND...OR 6 MILES EAST OF STEVEN FOSTER STATE
PARK...MOVING EAST AT 31 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMELAND AND FOLKSTON.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3081 8191 3082 8194 3078 8199 3079 8202
      3076 8201 3075 8205 3072 8230 3090 8236
      3100 8198
TIME...MOT...LOC 1605Z 258DEG 27KT 3083 8219

$$

SANDRIK
000 
WWUS52 KJAX 091615
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT THU OCT 9 2008

GAC049-299-091623-
/O.EXP.KJAX.TO.W.0046.000000T0000Z-081009T1615Z/
CHARLTON GA-WARE GA-
1213 PM EDT THU OCT 9 2008

...THE TORNADO WARNING FOR SOUTHEASTERN WARE AND NORTHERN CHARLTON
COUNTIES WILL EXPIRE AT 1215 PM EDT...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA AND THE 
PARENT THUNDERSTORM CONTINUES TO MOVE TOWARD FOLKSTON AND HOMELAND. 
IT IS POSSIBLE IT MAY REGAIN TORNADIC POTENTIAL OVER THE SWAMP. 
REMAIN ALERT FOR SEVERE WEATHER AND FUTURE WARNINGS.

LAT...LON 3081 8191 3082 8194 3078 8199 3079 8202
      3076 8201 3075 8205 3072 8230 3090 8236
      3100 8198
TIME...MOT...LOC 1613Z 258DEG 27KT 3084 8212

$$

SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 9:30 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 9, 9:30 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU OCT 9 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.SHORT TERM...STRONG TO SEVERE TSTMS ALREADY UNDERWAY ACROSS THE W
COUNTY WARNING AREA (CWA)...AND LOOKING AT THE WX PATTERN...IT IS
EASY TO SEE WHY. ANOMALOUS NEARLY VERTICALLY STACKED LOW OVER W
CENTRAL GA WITH 500 MB TEMPS NEAR THE CENTER OF -13 TO -14C. JET
WRAPPING JUST TO THE S OF THE LOW CENTER OF 50 TO 60 KTS WITH MOST
OF THE CWA IN THE LEFT FRONT QUADRANT OF THE JET. 18Z QN VECTOR
CONVERGENCE...A BETTER REPRESENTATION OF JET DYNAMICS TAKING INTO
ACCOUNT THE CURVED JET...STILL SHOWS CONVERGENT AREA ACROSS MOST OF
THE CWA. ADDITIONALLY...18Z NAM HAS AREA WITH HIGH UPPER DIVERGENCE
AND DIFFERENTIAL POSITIVE VORTICITY ADVECTION. 1ST FEW VIS SAT PIX
SHOW PLENTY OF BREAKS IN CLOUD COVER AHEAD OF ONGOING CONVECTION.
ADDING INSULT TO INJURY...LIGHT LOW-LEVEL FLOW MAY ALLOW FOR
MID-AFTN ATLC SEABREEZE DEVELOPMENT...AND THIS WILL AID SFC
CONVERGENCE. 2 ITEMS ACTING AGAINST SVR WX ARE FAIRLY LIGHT 850 MB
FLOW AND A 650 MB SUBSIDENCE INVERSION ASSOCIATED WITH THE DRY SLOT.
HOWEVER...MOST INGREDIENTS ARE AVAILABLE FOR AT LEAST ISOLATED SVR
STORMS.

POP ORIENTATION LOOKS GOOD IN GRIDS...BUT WILL PROBABLY BUMP POPS UP
OVERALL AT LEAST 10 MORE PERCENT. WILL UPDATE ZFP TO REMOVE MORNING
FOG AND INDICATE STRONG OR SEVERE STORMS IN THE 1ST PERIOD. HAVE
ALREADY REFRESHED THE HWO A BIT INCLUDING A REQUEST FOR SPOTTER
ACTIVATION.

&&

.AVIATION...VSBYS HAVE COME UP AS FOG HAS DISSIPATED THIS MORNING.
WILL NEED TO PIN DOWN TIMING OF TSTMS AT TAF SITES AND INTRODUCE
TEMPO GROUPS BASED ON THIS TIMING.

&&

.MARINE...SEAS HAVE BEGUN TO COME BACK DOWN IN THE OFFSHORE
WATERS...BUT WINDS ARE FCST TO INCREASE AGAIN THIS AFTN. WILL
PROBABLY DROP THE CAUTION HEADLINE BUT WILL LIKELY NEED TO BUMP UP
WIND SPEEDS A BIT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

CARROLL/ENYEDI/WOLF/WALKER
Hazardous weather outlook, Oct 9, 11:30 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT THU OCT 9 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT THU OCT 9 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 914 IN EFFECT UNTIL 6 PM FOR ALL OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...SOME THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS TODAY. SEVERE STORMS ARE POSSIBLE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES ARE ALSO POSSIBLE. ANY THUNDERSTORM WILL CONTAIN DEADLY
CLOUD-TO-GROUND LIGHTNING...AND THE STRONGEST STORMS WILL PRODUCE
FREQUENT STRIKES. STORMS WILL MOVE TO THE NORTHEAST AT 30 MPH.

ACTIVITY WILL CONTINUE TO MOVE OVER THE WESTERN AND CENTRAL PORTIONS
OF THE AREA THROUGH AT LEAST EARLY AFTERNOON...THEN INTO THE EASTERN
PARTS OF THE AREA BY EARLY TO MID AFTERNOON. THUNDERSTORM ACTIVITY
MAY BE ENHANCED BY AN EAST COAST SEABREEZE DURING THE AFTERNOON.
ACTIVITY MAY PERSIST INTO THE EVENING HOURS OVER EASTERN AREAS.

THERE WILL BE AN ENHANCED THREAT OF RIP CURRENTS AT AREA BEACHES
TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UNSETTLED WEATHER PATTERN OVER THE WEEKEND WILL BRING A CHANCE
OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

ONSHORE FLOW AND LINGERING SWELLS THROUGH THE PERIOD WILL KEEP AN
ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Oct 9, 7:20 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 AM EDT THU OCT 9 2008

GAZ135-136-091145-
APPLING-WAYNE-
720 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WAYNE
AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 745 AM EDT...

AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SURRENCY...MOVING
NORTHEAST AT 36 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY THROUGH 745 AM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Oct 9, 8:58 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 AM EDT THU OCT 9 2008

GAZ134>136-091345-
APPLING-BACON-WAYNE-
858 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...SOUTHERN APPLING AND BACON COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 945 AM EDT...

AT 858 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ALMA...MOVING NORTHEAST AT 22 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALMA...NEW
LACY...SURRENCY AND ODUM THROUGH 945 AM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Oct 9, 9:25 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EDT THU OCT 9 2008

FLZ020-GAZ162-091415-
ECHOLS-HAMILTON-
925 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
HAMILTON AND WESTERN ECHOLS COUNTIES FOR SMALL HAIL AND GUSTY WINDS
VALID UNTIL 1015 AM EDT...

AT 925 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BLUE SPRINGS...OR
10 MILES WEST OF JENNINGS...MOVING NORTHEAST AT 24 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS...JENNINGS
AND STATENVILLE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Oct 9, 9:53 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 AM EDT THU OCT 9 2008

FLZ020-091445-
HAMILTON-
953 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
HAMILTON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1045 AM
EDT...

AT 953 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JENNINGS TO 15
MILES SOUTH OF BLUE SPRINGS...MOVING NORTHEAST AT 17 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS...
JENNINGS AND WEST LAKE THROUGH 1045 AM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Oct 9, 10:00 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT THU OCT 9 2008

GAZ132-149-150-091430-
ATKINSON-COFFEE-WARE-
1000 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...
NORTHWESTERN WARE AND EASTERN COFFEE COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 1030 AM EDT...

AT 1000 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER PEARSON...MOVING NORTHEAST AT 24
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PEARSON...AXSON...DOUGLAS...WEST GREEN...NICHOLLS AND BICKLEY THROUGH
1030 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Oct 9, 11:13 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EDT THU OCT 9 2008

FLZ020>022-GAZ162-091600-
COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
1113 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
SUWANNEE...NORTHWESTERN COLUMBIA...EASTERN HAMILTON AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL NOON
EDT...

AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF JASPER...MOVING
EAST AT 24 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SUWANNEE SPRINGS...JASPER...WHITE SPRINGS AND BELMONT THROUGH
NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:56 PM EDTAreal Flood AdvisoryJAXClinch, Echols2 hr
Oct 9, 8:51 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch39 min
Oct 9, 9:15 AM EDTSevere Thunderstorm WarningJAXAppling42 min
Oct 9, 9:30 AM EDTSevere Thunderstorm WarningJAXEchols45 min
Oct 9, 9:49 AM EDTSevere Thunderstorm WarningJAXAppling, Wayne41 min
Oct 9, 10:09 AM EDTSevere Thunderstorm WarningJAXClinch, Echols66 min
Oct 9, 10:41 AM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Ware34 min
Oct 9, 10:59 AM EDTSevere Thunderstorm WarningJAXAtkinson21 min
Oct 9, 11:08 AM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Clinch, Echols, Ware67 min
Oct 9, 11:19 AM EDTTornado WarningJAXClinch, Echols, Ware26 min
Oct 9, 12:02 PM EDTSevere Thunderstorm WarningJAXClinch, Pierce, Ware28 min
Oct 9, 12:16 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Pierce, Ware44 min
Oct 9, 12:18 PM EDTSevere Thunderstorm WarningJAXCharlton27 min
Oct 9, 12:48 PM EDTSevere Thunderstorm WarningJAXCharlton17 min
Oct 9, 12:54 PM EDTSevere Thunderstorm WarningJAXBacon, Ware36 min
Oct 9, 1:24 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis25 min
Oct 9, 1:51 PM EDTSevere Thunderstorm WarningJAXCoffee, Jeff Davis21 min
Oct 9, 2:05 PM EDTSevere Thunderstorm WarningJAXCamden25 min
Oct 9, 3:07 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn, Wayne113 min
Oct 9, 6:59 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn46 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.